doi: 10.3934/dcdss.2020113

Bifurcations and exact traveling wave solutions for the nonlinear Schrödinger equation with fourth-order dispersion and dual power law nonlinearity

1. 

School of Mathematcal Science, Huaqiao University, Quanzhou, Fujian 362021, China

2. 

Department of Mathematics, Zhejiang Normal University, Jinhua, Zhejiang 321004, China

Received  August 2018 Published  October 2019

Fund Project: The authors are supported by the National Natural Science Foundation of China (11871231, 11162020)

For the nonlinear Schrödinger (NLS) equation with fourth-order dispersion and dual power law nonlinearity, by using the method of dynamical systems, we investigate the bifurcations and exact traveling wave solutions. Because obtained traveling wave system is an integrable singular traveling wave system having a singular straight line and the origin in the phase plane is a high-order equilibrium point. We need to use the theory of singular systems to analyze the dynamics and bifurcation behavior of solutions of system. For $ m>1 $ and $ 0<m = \frac1n<\frac12 $, corresponding to the level curves given by $ H(\psi, y) = 0 $, the exact explicit bounded traveling wave solutions can be given. For $ m = 1 $, corresponding all bounded phase orbits and depending on the changes of system's parameters, all exact traveling wave solutions of the equation can be obtain.

Citation: Jibin Li, Yan Zhou. Bifurcations and exact traveling wave solutions for the nonlinear Schrödinger equation with fourth-order dispersion and dual power law nonlinearity. Discrete & Continuous Dynamical Systems - S, doi: 10.3934/dcdss.2020113
References:
[1]

P. F. Byrd and M. D. Fridman, Handbook of Elliptic Integrals for Engineers and Sciensists, Second edition, revised. Die Grundlehren der mathematischen Wissenschaften, Band 67 Springer-Verlag, New York-Heidelberg, 1971.  Google Scholar

[2]

J. LiJ. Wu and H. Zhu, Travelling waves for an integrable higher order KdV type wave equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 16 (2006), 2235-2260.  doi: 10.1142/S0218127406016033.  Google Scholar

[3]

J. Li and G. Chen, On a class of singular nonlinear traveling wave equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 17 (2007), 4049-4065.  doi: 10.1142/S0218127407019858.  Google Scholar

[4] J. Li and H. Dai, On the Study of Singular Nonlinear Travelling Wave Equations: Dynamical Approach, Science Press, Beijing, 2007.   Google Scholar
[5] J. Li, Singular Nonlinear Travelling Wave Equations: Bifurcations and Exact solutions, Science Press, Beijing, 2013.   Google Scholar
[6]

J. Li, W. Zhou and G. Chen, Understanding peakons, periodic peakons and compactons via a shallow water wave equation,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 26 (2016), 1650207, 27 pp. doi: 10.1142/S0218127416502072.  Google Scholar

[7]

A. M. Shahoot, K. A. E. Alurrfi, I. M. Hassan and A. M. Almsri, Solitons and other exact solutions for two nonlinear PDEs in mathematical physics using the generalized projective riccati equations method,, Adv. Math. Phys., 2018 (2018), Art. ID 6870310, 11 pp. doi: 10.1155/2018/6870310.  Google Scholar

[8]

N. K. VitanovZ. D. Dimitrova and T. I. Ivanova, On solitary wave solutions of a class of nonlinear partial differential equations based on the function $\frac{1}{\cosh^n(\alpha x+\beta t)}$,, Appl. Math. Compu., 315 (2017), 372-380.  doi: 10.1016/j.amc.2017.07.064.  Google Scholar

[9]

G. Q. Xu, New types of exact solutions for the fourth-order dispersive cubic-quintic nonlinear Schrödinger equation, Appl. Math. Comput., 217 (2011), 5967-5971.  doi: 10.1016/j.amc.2010.12.008.  Google Scholar

[10]

E. M. ZayedA. G. Al-Nowehy and M. E. Elshater, Solitons and other solutions to nonlinear schrödinger equation with fourth-order dispersion and dual power law nonlinearity, Ric. Mat., 66 (2017), 531-552.   Google Scholar

show all references

References:
[1]

P. F. Byrd and M. D. Fridman, Handbook of Elliptic Integrals for Engineers and Sciensists, Second edition, revised. Die Grundlehren der mathematischen Wissenschaften, Band 67 Springer-Verlag, New York-Heidelberg, 1971.  Google Scholar

[2]

J. LiJ. Wu and H. Zhu, Travelling waves for an integrable higher order KdV type wave equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 16 (2006), 2235-2260.  doi: 10.1142/S0218127406016033.  Google Scholar

[3]

J. Li and G. Chen, On a class of singular nonlinear traveling wave equations, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 17 (2007), 4049-4065.  doi: 10.1142/S0218127407019858.  Google Scholar

[4] J. Li and H. Dai, On the Study of Singular Nonlinear Travelling Wave Equations: Dynamical Approach, Science Press, Beijing, 2007.   Google Scholar
[5] J. Li, Singular Nonlinear Travelling Wave Equations: Bifurcations and Exact solutions, Science Press, Beijing, 2013.   Google Scholar
[6]

J. Li, W. Zhou and G. Chen, Understanding peakons, periodic peakons and compactons via a shallow water wave equation,, Internat. J. Bifur. Chaos Appl. Sci. Engrg., 26 (2016), 1650207, 27 pp. doi: 10.1142/S0218127416502072.  Google Scholar

[7]

A. M. Shahoot, K. A. E. Alurrfi, I. M. Hassan and A. M. Almsri, Solitons and other exact solutions for two nonlinear PDEs in mathematical physics using the generalized projective riccati equations method,, Adv. Math. Phys., 2018 (2018), Art. ID 6870310, 11 pp. doi: 10.1155/2018/6870310.  Google Scholar

[8]

N. K. VitanovZ. D. Dimitrova and T. I. Ivanova, On solitary wave solutions of a class of nonlinear partial differential equations based on the function $\frac{1}{\cosh^n(\alpha x+\beta t)}$,, Appl. Math. Compu., 315 (2017), 372-380.  doi: 10.1016/j.amc.2017.07.064.  Google Scholar

[9]

G. Q. Xu, New types of exact solutions for the fourth-order dispersive cubic-quintic nonlinear Schrödinger equation, Appl. Math. Comput., 217 (2011), 5967-5971.  doi: 10.1016/j.amc.2010.12.008.  Google Scholar

[10]

E. M. ZayedA. G. Al-Nowehy and M. E. Elshater, Solitons and other solutions to nonlinear schrödinger equation with fourth-order dispersion and dual power law nonlinearity, Ric. Mat., 66 (2017), 531-552.   Google Scholar

Figure 1.  The bifurcations of phase portraits of system (8) when $\Delta_1 <0$
Figure 2.  The bifurcations of phase portraits of system (8) when $ k_1\beta\gamma<0 $
Figure 3.  The bifurcations of phase portraits of system (8) when $ \beta<0, k_1<0, \Delta_1>0 $

Parameters: (a) $ \gamma_0>\gamma>4k_1\beta>0. $ (b) $ \gamma = \gamma_0 = \frac{4(m+1)^2k_1\beta}{2m+1}. $ (c) $ \gamma>\gamma_0. $

Figure 4.  The bifurcations of phase portraits of system (8) when $ \beta>0, k_1<0, \Delta_1>0 $

Parameters: (a) $ \gamma_0<\gamma<4k_1\beta. $ (b) $ \gamma = \gamma_0. $ (c) $ \gamma<\gamma_0<0. $

Figure 5.  The level curves of defined by $ H(\psi, y) = 0 $

Parameters: (a) $ \beta<0, \Delta_1<0.$ (b) $k_1<0, \beta<0, \Delta_1>0, \gamma=\gamma_0>0, h_2=0.$ (c) $k_1<0, \beta<0, \Delta_1>0, \gamma>\gamma_0>0.$ (d) $k_1<0, \beta>0, \Delta_1>0, \gamma_0<\gamma<0.$ (e) $\beta\gamma k_1<0, \beta<0$ or $k_1=0, \beta<0, \gamma>0.$ (f) $\beta\gamma k_1<0, \beta>0.$

Figure 6.  The changes of the level curves defined by $ H(\psi, y) = h $ of system (8)
Figure 7.  The bifurcations of phase portraits of system (8) when $ k_1\beta\gamma<0 $

(a) $ h_1<0<h_2. $ (b) $ h_1<h_2 = 0. $ (c) $ h_1<h_2<0. $ (d) $ h_1 = h_2<0. $

Figure 8.  The bifurcations of phase portraits of system (8) for $ m = \frac1n, \beta<0 $

(a) $ \gamma<\gamma_0<0, h_2<0<h_1; \gamma = \gamma_0, 0 = h_2<h_1; \gamma_0<\gamma<4k_1\beta, 0<h_2<h_1. $ (b) $ \gamma = 4k_1\beta, 0<h_1 = h_2. $

[1]

Zhaoquan Xu, Jiying Ma. Monotonicity, asymptotics and uniqueness of travelling wave solution of a non-local delayed lattice dynamical system. Discrete & Continuous Dynamical Systems - A, 2015, 35 (10) : 5107-5131. doi: 10.3934/dcds.2015.35.5107

[2]

Út V. Lê. Regularity of the solution of a nonlinear wave equation. Communications on Pure & Applied Analysis, 2010, 9 (4) : 1099-1115. doi: 10.3934/cpaa.2010.9.1099

[3]

Claudianor O. Alves. Existence of periodic solution for a class of systems involving nonlinear wave equations. Communications on Pure & Applied Analysis, 2005, 4 (3) : 487-498. doi: 10.3934/cpaa.2005.4.487

[4]

Jong-Shenq Guo, Ying-Chih Lin. Traveling wave solution for a lattice dynamical system with convolution type nonlinearity. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 101-124. doi: 10.3934/dcds.2012.32.101

[5]

Xue Yang, Xinglong Wu. Wave breaking and persistent decay of solution to a shallow water wave equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 2149-2165. doi: 10.3934/dcdss.2016089

[6]

Alain Hertzog, Antoine Mondoloni. Existence of a weak solution for a quasilinear wave equation with boundary condition. Communications on Pure & Applied Analysis, 2002, 1 (2) : 191-219. doi: 10.3934/cpaa.2002.1.191

[7]

José F. Caicedo, Alfonso Castro. A semilinear wave equation with smooth data and no resonance having no continuous solution. Discrete & Continuous Dynamical Systems - A, 2009, 24 (3) : 653-658. doi: 10.3934/dcds.2009.24.653

[8]

Yiren Chen, Zhengrong Liu. The bifurcations of solitary and kink waves described by the Gardner equation. Discrete & Continuous Dynamical Systems - S, 2016, 9 (6) : 1629-1645. doi: 10.3934/dcdss.2016067

[9]

Jibin Li, Yi Zhang. Exact solitary wave and quasi-periodic wave solutions for four fifth-order nonlinear wave equations. Discrete & Continuous Dynamical Systems - B, 2010, 13 (3) : 623-631. doi: 10.3934/dcdsb.2010.13.623

[10]

Jiao Chen, Weike Wang. The point-wise estimates for the solution of damped wave equation with nonlinear convection in multi-dimensional space. Communications on Pure & Applied Analysis, 2014, 13 (1) : 307-330. doi: 10.3934/cpaa.2014.13.307

[11]

Kaïs Ammari, Thomas Duyckaerts, Armen Shirikyan. Local feedback stabilisation to a non-stationary solution for a damped non-linear wave equation. Mathematical Control & Related Fields, 2016, 6 (1) : 1-25. doi: 10.3934/mcrf.2016.6.1

[12]

Weiguo Zhang, Yan Zhao, Xiang Li. Qualitative analysis to the traveling wave solutions of Kakutani-Kawahara equation and its approximate damped oscillatory solution. Communications on Pure & Applied Analysis, 2013, 12 (2) : 1075-1090. doi: 10.3934/cpaa.2013.12.1075

[13]

José Raúl Quintero, Juan Carlos Muñoz Grajales. Solitary waves for an internal wave model. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5721-5741. doi: 10.3934/dcds.2016051

[14]

Jingli Ren, Zhibo Cheng, Stefan Siegmund. Positive periodic solution for Brillouin electron beam focusing system. Discrete & Continuous Dynamical Systems - B, 2011, 16 (1) : 385-392. doi: 10.3934/dcdsb.2011.16.385

[15]

Mudassar Imran, Youssef Raffoul, Muhammad Usman, Chi Zhang. A study of bifurcation parameters in travelling wave solutions of a damped forced Korteweg de Vries-Kuramoto Sivashinsky type equation. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 691-705. doi: 10.3934/dcdss.2018043

[16]

Mathias Nikolai Arnesen. Existence of solitary-wave solutions to nonlocal equations. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3483-3510. doi: 10.3934/dcds.2016.36.3483

[17]

José Raúl Quintero, Juan Carlos Muñoz Grajales. On the existence and computation of periodic travelling waves for a 2D water wave model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 557-578. doi: 10.3934/cpaa.2018030

[18]

Min Li, Zhaoyang Yin. Blow-up phenomena and travelling wave solutions to the periodic integrable dispersive Hunter-Saxton equation. Discrete & Continuous Dynamical Systems - A, 2017, 37 (12) : 6471-6485. doi: 10.3934/dcds.2017280

[19]

Y. A. Li, P. J. Olver. Convergence of solitary-wave solutions in a perturbed bi-Hamiltonian dynamical system I. Compactions and peakons. Discrete & Continuous Dynamical Systems - A, 1997, 3 (3) : 419-432. doi: 10.3934/dcds.1997.3.419

[20]

Dominika Pilarczyk. Asymptotic stability of singular solution to nonlinear heat equation. Discrete & Continuous Dynamical Systems - A, 2009, 25 (3) : 991-1001. doi: 10.3934/dcds.2009.25.991

2018 Impact Factor: 0.545

Article outline

Figures and Tables

[Back to Top]